Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 2, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jun 6, 2015, 4:23 AM EDT for 5 counties in Michigan. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2015, 4:23 AM EDT (08:23 UTC)
- Expired
- Jun 6, 2015, 4:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 94 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WHUS43 KDTX 060823 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 423 AM EDT SAT JUN 6 2015 MIZ048-049-054-055-063-062000- /O.NEW.KDTX.BH.S.0002.150606T0823Z-150606T2000Z/ BAY-HURON-TUSCOLA-SANILAC-ST. CLAIR- 423 AM EDT SAT JUN 6 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM LINWOOD BEACH TO PORT HURON INCLUDING... LINWOOD BEACH...CASEVILLE...SAND POINT... PORT CRESCENT STATE PARK...PORT AUSTIN...HARBOR BEACH... PORT SANILAC...LEXINGTON...BIRCH BEACH...LAKEPORT... FORT GRATIOT...PORT HURON... * OVERVIEW/POTENTIAL IMPACTS... A PROLONGED PERIOD OF MODERATE NORTHEAST WIND HAS GENERATED HIGH WAVES ON SAGINAW BAY AND SOUTHERN LAKE HURON LEADING TO HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... COOL AIR AND COLD WATER CONDITIONS WILL LIKELY LIMIT SWIMMING ACTIVITY FOR MOST PEOPLE. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ BT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 6, 3:48 AM EDT, 35 minutes earlier.
Area forecast discussion, Jun 6, 3:48 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 AM EDT SAT JUN 6 2015
.SHORT TERM... TODAY AND TONIGHT
DRIER AIR CONTINUES TO TAKE HOLD OVER SOUTHEAST MICHIGAN...WITH MOST
CLOUDS GONE BY SUNRISE. STILL COULD BE A BRIEF FLAREUP THIS
MORNING...BUT 850 MB THETA-E MINIMUM SETS IN BY LATE THIS
AFTERNOON...AS UPPER LEVEL RIDGE CONTINUES TO BUILD INTO THE CENTRAL
GREAT LAKES THROUGH TONIGHT...PROMOTING GENERAL SUBSIDENCE...AND
PLANNING ON MAINTAINING DRY CONDITIONS AS BETTER DEFINED WARM
FRONT AND 50 KNOT LOW LEVEL JET REMAINS OVER THE WESTERN GREAT
LAKES THROUGH 12Z SUNDAY.
THE LARGE SURFACE HIGH IN PLACE TODAY AND EASTERLY FLOW WILL TEND TO
HINDER MIXING DEPTHS...BUT 850 MB TEMPS WILL BE RELATIVELY WARM AT
12 C BY DAY'S END. UNDER MOSTLY SUNNY SKIES...FAVORING MAXES IN THE
MID 70S ACROSS MOST LOCATIONS...IN LINE WITH MAV GUIDANCE.
INCREASING HIGH CLOUDS TONIGHT AND LOW LEVEL WINDS GRADUALLY BACKING
THROUGH THE NIGHT WITH SOME INCREASE IN LOW LEVEL MOISTURE IS
EXPECTED TO HOLD MINS AROUND 50 DEGREES ACROSS MOST LOCATIONS
(COOLER THUMB REGION/WARMER DETROIT).
&&
.LONG TERM... SUNDAY THROUGH FRIDAY
CONVECTIVE POTENTIAL FOR SUNDAY HAS BEEN THE MAIN FOCUS OF THE LONG
TERM FORECAST OVER THE LAST COUPLE OF DAYS AND REMAINS SO FOR THIS
CYCLE. BULK FEATURES IN THE PATTERN REMAIN SIMILAR IN STRUCTURE BUT
ARE ABOUT 6 HOURS SLOWER ARRIVING IN LOWER MICHIGAN IN THE LATEST
MODEL RUNS. THE SLOWER TIMING REMOVES SOME OF THE UNCERTAINTY
IMPOSED ON CONVECTIVE POTENTIAL IN OUR AREA BY UPSTREAM ACTIVITY
SURVIVING THE NIGHT AND DISRUPTING SURFACE HEATING BY SUNDAY
AFTERNOON. CLOUD COVER AND THE PACE OF SURFACE MOISTURE RETURN WILL
REMAIN A PROBLEM WHICH SEEMS TO BE REFLECTED IN SUB 1000 J/KG CAPE
FORECAST IN THE GFS. THE NAM DOES COME UP WITH A FILAMENT OF CAPE IN
THE 1500-2000 J/KG RANGE BY LATE AFTERNOON AS THE WARM SECTOR BUILDS
INTO THE REGION WITH UPPER 60S SURFACE DEWPOINT AND MAX TEMPS IN THE
LOWER 80S. THIS MAY TURN OUT TO BE A HIGH END PARCEL BUT IS BEST TO
CONSIDER FOR PLANNING PURPOSES ON SEVERE WEATHER POTENTIAL IN OUR
AREA AS OTHER INGREDIENTS COME TOGETHER THROUGH THE EVENING. THERE
IS A FAIR AMOUNT OF MODEL AGREEMENT SUGGESTING AN UPSTREAM MCS WILL
BE ABLE TO REINTENSIFY ALONG THE SYNOPTIC SCALE WARM FRONT AND IN
THE WARM SECTOR...OR THAT AN MCV WILL BE ABLE TO INITIATE SURFACE
BASED CONVECTION DURING PEAK HEATING. MODEL SOUNDINGS CONTINUE TO
INDICATE A STRONG WIND PROFILE CONSISTING OF MOSTLY UNIDIRECTIONAL
SPEED SHEAR IN THE LOWEST 3 KM WHICH SUPPORTS LINEAR CONVECTIVE
MODE. THERE IS ALSO A CONSIDERABLY AMOUNT OF CURVATURE INTRODUCED
NEAR THE WARM FRONT AND WHICH EVOLVES IN THE WARM SECTOR WIND FIELD
AS IT INCREASES IN THE LOW LEVELS DURING THE EVENING AHEAD OF THE
TRAILING COLD FRONT. THIS COULD ADD AN ELEMENT OF ROTATION TO
DISCRETE STORM CELLS DEVELOPING AHEAD OF THE POTENTIAL MCS. GIVEN
THESE ELEMENTS...PREFER TO LEAN THE FORECAST TOWARD THE MORE
VOLATILE END OF THE SPECTRUM FOR SEVERE WEATHER POTENTIAL WHILE
ACKNOWLEDGING THAT THE MOST INTENSE CONVECTION COULD ALSO SLIDE TO
OUR SOUTH IF THE GFS INSTABILITY GRADIENT MATERIALIZES.
LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THIS EVENT...
BOTH DUE TO CONVECTIVE REGENERATION ON THE SOUTH FLANK OF THE
POTENTIAL MCS AND DUE TO THE SLOW PROGRESSION OF THE COLD FRONT
THROUGH THE AREA SUNDAY NIGHT. THE WARM SECTOR MOISTURE AXIS WILL BE
DEEP AND IS PROJECTED IN MODEL SOLUTIONS TO CARRY PRECIPITABLE WATER
AROUND 1.8 INCHES. THIS IS SUPPORTED BY OTHER MEASURES SUCH AS MID
TO UPPER 30S K-INDEX REFLECTING 700 MB DEWPOINT AROUND 5C AND 850
DEWPOINT NEAR 15C IN THE MIDST OF A BROAD 850-300 MB PREFRONTAL
THICKNESS RIDGE...GOOD FOR A CATEGORICAL POP FORECAST.
PART OF THE REASON THE SUNDAY SYSTEM IS A LITTLE SLOWER IS DUE TO
STRONGER PACIFIC JET ENERGY ROUNDING THE UPPER RIDGE OUT WEST. THIS
LEADS TO A SECONDARY SHORT WAVE AND SOME DEEPENING OF THE LARGE
SCALE UPPER TROUGH OVER THE GREAT LAKES DURING MONDAY. A CHANCE OF
SHOWERS WILL THEN LINGER OVER THE GREAT LAKES WHILE THE UPPER TROUGH
IS OVERHEAD. THERE COULD ALSO BE A RUMBLE OF THUNDER AS COLDER
TEMPERATURES ALOFT LEAD TO STEEPER MID LEVEL LAPSE RATES. TUESDAY
WOULD THEN BE A DRY DAY BEFORE A SIMILAR SYSTEM TO SUNDAY ARRIVES BY
WEDNESDAY...SUBJECT TO THE USUAL PREDICTABILITY CAVEATS IN THE
GLOBAL MODEL SOLUTIONS.
&&
.MARINE...
NORTHEAST WIND WILL CONTINUE TODAY OVER ALL MARINE AREAS. THE
PATTERN WILL MAINTAIN ROUGH WATER ON SOUTHERN LAKE HURON AND SAGINAW
BAY FOR MUCH OF THE DAY. HIGH PRESSURE WILL THEN SETTLE OVER LAKE
HURON AND LOWER MICHIGAN BY TONIGHT BEFORE MOVING EASTWARD SUNDAY. A
WEAKER WIND FROM THE SOUTHEAST WILL LEAD TO BETTER WATER CONDITIONS
BUT SHOWERS AND THUNDERSTORMS WILL MOVE IN AHEAD OF THE NEXT LOW
PRESSURE SYSTEM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. A WEAKER COLD
FRONT WILL PASS THROUGH THE REGION BY MONDAY AND LEAVE BEHIND LIGHT
WESTERLY FLOW AND A CHANCE OF SHOWERS TO START NEXT WEEK.
&&
.AVIATION...ISSUED 1151 PM EDT FRI JUN 5 2015
WITH MUCH DRIER AIR WORKING INTO THE AREA ON STEADY 10-14 KNOT NNE
FLOW...EXPECT REMAINING MVFR CIGS TO SCATTER OUT IN THE FIRST HOUR
OR TWO OF THE FORECAST. VFR CONDITIONS WILL THEN PERSIST AS HIGH
PRESSURE BUILDS SOUTH INTO THE AREA. WINDS WILL ALSO WEAKEN WITH
TIME AS THE PRESSURE GRADIENT SLACKENS...BECOMING ESE 5 TO 10 KNOTS
BY MIDDAY SATURDAY.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM IN CEILINGS AT OR BELOW 5000 FT THROUGH 07Z-08Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH THIS AFTERNOON FOR MIZ049.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LHZ421-422-
441>443.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....BT
MARINE.......BT
AVIATION.....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 5, 4:57 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 457 AM EDT FRI JUN 5 2015 MIZ047>049-053>055-060>063-068>070-060900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 457 AM EDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE EARLY TO MID AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE 69...AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED BUT THE STRONGEST STORM WILL BE CAPABLE OF PEA SIZE HAIL AND WIND GUSTS NEAR 40 MPH. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT LOW PRESSURE SYSTEM IS SET TO ARRIVE IN THE GREAT LAKES SUNDAY. THIS SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT. THERE IS SOME POTENTIAL FOR STRONG TO SEVERE STORMS DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ075-076-082-083-060900- WASHTENAW-WAYNE-LENAWEE-MONROE- 457 AM EDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF THREE QUARTER INCH SIZE HAIL AND WIND GUSTS NEAR 50 MPH. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT LOW PRESSURE SYSTEM IS SET TO ARRIVE IN THE GREAT LAKES SUNDAY. THIS SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT. THERE IS SOME POTENTIAL FOR STRONG TO SEVERE STORMS DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-060900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 457 AM EDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. THE STRONGEST STORMS WILL BE NEAR SHORELINE AREAS MAINLY SOUTH OF PORT SANILAC AND CAPABLE OF PEA SIZE TO THREE QUARTER INCH SIZE HAIL AND WIND GUSTS OF 35 TO 40 KNOTS. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT LOW PRESSURE SYSTEM IS SET TO ARRIVE IN THE GREAT LAKES SUNDAY. THIS SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT. THERE IS SOME POTENTIAL FOR STRONG TO SEVERE STORMS DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). BT
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.